Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 245, NWS Raleigh, NC

August 18, 2007Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 18, 2007, 12:00 AM EDT for Johnston County, Wayne County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2007, 12:00 AM EDT (04:00 UTC)
Expired
Aug 18, 2007, 12:44 AM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
1.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 180400
SVRRAH
NCC101-191-180500-
/O.NEW.KRAH.SV.W.0245.070818T0400Z-070818T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1200 AM EDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 100 AM EDT

* AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PRINCETON...OR ABOUT 8 MILES EAST OF
  SMITHFIELD...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PRINCETON...
  NAHUNTA...
  PIKEVILLE...FREMONT...
  EUREKA...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3538 7832 3559 7812 3559 7807 3558 7807
      3559 7806 3558 7802 3558 7782 3529 7782
      3528 7784
TIME...MOT...LOC 0400Z 278DEG 22KT 3552 7820

$$

DJF
3 follow-up statements
000 
WWUS52 KRAH 180411
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1208 AM EDT SAT AUG 18 2007

NCC101-191-180500-
/O.CON.KRAH.SV.W.0245.000000T0000Z-070818T0500Z/
WAYNE NC-JOHNSTON NC-
1208 AM EDT SAT AUG 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR EAST CENTRAL JOHNSTON AND NORTHERN WAYNE COUNTIES...

AT 1208 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
PRINCETON...OR ABOUT 9 MILES EAST OF SMITHFIELD...MOVING EAST AT 25
MPH.

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED WINDS LIKELY AROUND 
60 MPH WITH THE LEADING EDGE OF THE STORMS JUST NORTH OF PRINCETON...
ALONG THE JOHNSTON AND WAYNE COUNTY BORDER...AT 1208 AM.  THESE 
WINDS ARE SUFFICIENT TO BRING DOWN TREES AND POWER LINES.  AREAS IN 
THE PATH OF THE STRONG WINDS IN WAYNE COUNTY INCLUDE FREMONT AND 
PIKEVILLE.  THUNDERSTORMS SHOULD REACH THOSE COMMUNITIES BY AROUND 
1230 AM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE THUNDERSTORMS HAVE 
PASSED

LAT...LON 3538 7832 3559 7812 3559 7807 3558 7807
      3559 7806 3558 7802 3558 7782 3529 7782
      3528 7784
TIME...MOT...LOC 0408Z 278DEG 22KT 3552 7816

$$

DJF
000 
WWUS52 KRAH 180424
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 AM EDT SAT AUG 18 2007

NCC101-180431-
/O.CAN.KRAH.SV.W.0245.000000T0000Z-070818T0500Z/
JOHNSTON NC-
1221 AM EDT SAT AUG 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSTON COUNTY
IS CANCELLED...

ANY SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE PRINCETON AREA AND 
INTO WAYNE COUNTY AS OF 1220 AM.  AS A RESULT...THE SEVERE 
THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSTON COUNTY HAS BEEN 
CANCELLED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN RALEIGH.

LAT...LON 3535 7816 3538 7814 3542 7816 3556 7809
      3559 7806 3558 7802 3558 7782 3529 7782
      3528 7784
TIME...MOT...LOC 0421Z 278DEG 22KT 3551 7806

$$

NCC191-180500-
/O.CON.KRAH.SV.W.0245.000000T0000Z-070818T0500Z/
WAYNE NC-
1221 AM EDT SAT AUG 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHERN WAYNE COUNTY...

AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
NAHUNTA...OR ABOUT 10 MILES NORTHWEST OF GOLDSBORO...MOVING EAST AT 
25 MPH.  LOCATIONS IN THE PATH OF THE STORM INCLUDE PIKEVILLE AND 
FREMONT.

THE THUNDERSTORM HAD SHOWN SOME SIGNS OF WEAKENING BETWEEN 1210 AM 
AND 1220 AM.  IF THE TREND CONTINUES...THE WARNING MAY BE CANCELLED 
EARLY.  

STILL...WINDS TO AT LEAST 60 MPH WERE INDICATED BY DOPPLER RADAR 
ESPECIALLY OVER AREAS IN WAYNE COUNTY JUST EAST OF PRINCETON.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3535 7816 3538 7814 3542 7816 3556 7809
      3559 7806 3558 7802 3558 7782 3529 7782
      3528 7784
TIME...MOT...LOC 0421Z 278DEG 22KT 3551 7806

$$

DJF
000 
WWUS52 KRAH 180444
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1241 AM EDT SAT AUG 18 2007

NCC191-180451-
/O.CAN.KRAH.SV.W.0245.000000T0000Z-070818T0500Z/
WAYNE NC-
1241 AM EDT SAT AUG 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE COUNTY IS
CANCELLED...

THE THUNDERSTORMS OVER WAYNE COUNTY CONTINUED TO WEAKEN BETWEEN 1220 
AM AND 1240 AM.  AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR 
WAYNE COUNTY HAS BEEN CANCELLED.  HOWEVER...THUNDERSTORMS REMAINED 
WITH BRIEFLY HEAVY RAIN AND OCCASIONAL LIGHTNING FROM NEAR GOLDSBORO 
WEST TOWARD PRINCETON.

DRIVERS SHOULD BE PREPARED FOR BRIEFLY LOW VISIBILITY IN RAIN WHEN 
TRAVELLING EARLY THIS MORNING.  REMAIN INDOORS IF THUNDERSTORMS MOVE 
NEARBY OR OVERHEAD.  STAY TUNED TO THIS STATION FOR THE LATEST 
WEATHER INFORMATION.

LAT...LON 3535 7816 3538 7814 3542 7816 3556 7809
      3559 7806 3558 7802 3558 7782 3529 7782
      3528 7784
TIME...MOT...LOC 0441Z 278DEG 22KT 3549 7791

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 9:52 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 17, 9:52 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT FRI AUG 17 2007

.SYNOPSIS...A COLD FRONT WILL CROSS THE AREA TONIGHT. HIGH
PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION OVER THE
WEEKEND...USHERING IN A LESS HUMID AIRMASS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A QUICK UPDATE HAS BEEN ISSUED TO ACCOUNT FOR ISOLATED SHOWERS AND
THE POTENTIAL FOR AN ISOLATED TSTM IN THE SE THE NEXT FEW HOURS AS
THE LEADING EDGE OF DRIER AIR WITH A ..COLD.. FRONT MEETS 70 PLUS
DEGREE SURFACE DEWPOINTS IN THE SANDHILLS AND SOUTHERN COASTAL
PLAIN.

VERY DRY AIR HAS MOVED INTO CENTRAL NC THIS EVENING AS DEPICTED
IN AREA SOUNDINGS AND ON WATER VAPOR SATELLITE IMAGERY. THIS
SHOULD ENSURE CLEAR SKIES OVERNIGHT...EXCEPT FOR THE ISOLATED
CONVECTIVE CELLS SOUTHEAST THROUGH MIDNIGHT...AND DECLINING DEW
POINTS AT THE SURFACE. RADIATIONAL COOLING SHOULD BEGIN TO
ACCELERATE ONCE THE INITIAL SURGE OF DRIER AIR THIS EVENING PASSES
BY AND WINDS SUBSIDE. FORECAST HOURLY TEMPERATURES WILL BE SLOWER
TO FALL BEFORE MIDNIGHT. MINIMUM TEMPERATURES BEFORE DAYBREAK
SHOULD DIP TO MID 60S ACROSS THE NW HALF TO NEAR 70 IN THE SE.
-RFG

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
MODELS BEGIN TO DIVERGE IN THEIR SURFACE DEPICTION SUNDAY AND THE
FORECAST BECOMES MORE UNCERTAIN THEN...AND INTO THE LONG TERM
PERIOD. THE GFS DEPICTION OF A SURFACE TROUGH DROPPING INTO THE
STATE FROM THE NORTHWEST SUNDAY WHILE UNDER A 3240 METER 700
MILLIBAR RIDGE IS SUSPECT. AT THIS TIME FAVORING THE SURFACE
FEATURES OF THE NAM...WHICH ARE 180 DEGREES OUT OF PHASE WITH THE
GFS BY EARLY MONDAY MORNING.

AIR MASS LOOKS DRY ENOUGH TO BRING THE COOLEST NIGHT IN MANY DAYS
WITH LOWS RANGING THROUGH THE 60S. A POSSIBLE FACTOR MAKING THIS
FORECAST TOO COOL IS THE MODEL DEPICTION OF SIGNIFICANT LOW LEVEL
MOISTURE ADVECTION BEFORE SUNRISE SUNDAY WITH 15 TO 20 KNOTS FROM
THE SOUTH TO SOUTHEAST AT 3000 FEET AFTER MIDNIGHT. IF THE SURFACE
RIDGE DROPS INTO THE NORTH PART OF NORTH CAROLINA AS EXPECTED...
SOME SIGNIFICANT STRATUS DEVELOPMENT IN CENTRAL NORTH CAROLINA IS
POSSIBLE TOWARD SUNRISE.

SUNDAY HIGHS ARE SUSPECT...BUT BASED MORE ON THE NAM DEPICTION.
SLIGHTLY BELOW NORMAL AFTERNOON HIGHS IN THE NORTHEAST...AT MID
80S... WITH LOWER 90S SOUTHWEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
500 MILLIBAR 5940 METER RIDGE IN GENERAL STAYS JUST TO SOUTH
THROUGH THE PERIOD...WHICH PROTECTS US FROM HURRICANE DEAN (NEED
THE RAIN...NO THANKS ON THE WIND). AFTERNOON HIGHS SHOULD AVERAGE
ABOUT FIVE DEGREES ABOVE NORMAL WITH ANY AFTERNOON SHOWER OR
THUNDERSTORM ISOLATED IN NATURE. LOWS START OUT NEAR NORMAL SUNDAY
NIGHT AT 67 TO 72 AND SLOWLY INCH UPWARD TOWARD THURSDAY NIGHT.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
VERY DRY MID-LEVEL AIR ADVECTING ACROSS NORTH CAROLINA ON WATER
VAPOR IMAGERY...COUPLED WITH MODEST CIN...MADE IT DIFFICULT FOR ANY
SHOWER DEVELOPMENT AND RESULTS IN FEW TO SCATTERED CLOUDS OVER
CENTRAL NORTH CAROLINA.  DRY AIR WILL CONTINUE TO GRADUALLY MOVE
SOUTH ACROSS CENTRAL NORTH CAROLINA OVERNIGHT INTO EARLY SATURDAY
MORNING...AS DEPICTED BY THE RECENT NAM SURFACE DEWPOINT AND THETA-E
FORECAST FIELDS.  ALTHOUGH SUBSIDENCE WILL GRADUALLY INCREASE OVER
CENTRAL NORTH CAROLINA OVERNIGHT...ALONG WHAT REMAINS OF THE SURFACE
TROUGH...THE NAM FORECASTS LIFT TAKING PLACE OVERNIGHT TOWARD THE
COAST SOUTH AND EAST OF KFAY AND KRWI.  DUE TO THE VERY ISOLATED
NATURE OF EVENING SHOWERS AND THE LIFT AND DEEPER MOISTURE EXPECTED
SOUTH AND EAST OF CENTRAL NORTH CAROLINA TAF SITES OVERNIGHT...LEFT
THE MENTION OF SHOWERS OUT OF ANY TAF FOR THIS FORECAST PERIOD.

SURFACE DEWPOINTS WERE FALLING NEAR THE TRIAD...BUT THE SLOW
MOVEMENT OF THE SURFACE TROUGH AND BUILDING HIGH PRESSURE OVERNIGHT
WILL RESULT IN A VERY GRADUAL LOWERING OF SURFACE DEWPOINTS FARTHER
SOUTH.  SURFACE TEMPERATURES AND GROUND TEMPERATURES ARE BOTH VERY
WARM...SO DID NOT FORECAST FOG BUT MAINTAINED MVFR HAZE ESPECIALLY
AT KFAY AND KRWI UNTIL WINDS SHIFT MORE TO THE NORTH BY SUNRISE
SATURDAY.  SCATTERED LOW CLOUDS MAY OCCUR BUT NAM LOW-LEVEL MOISTURE
FIELDS...MODEL SOUNDINGS...AND ENSEMBLE CLOUD FORECASTS APPEAR TO
MAKE BROKEN-TO-OVERCAST STRATUS A LOW PROBABILITY.  WINDS AROUND
15KT JUST ABOVE THE SURFACE WILL RESULT IN A BRIEF INCREASE IN WIND
WITH MIXING BY MID-MORNING SATURDAY BEFORE DIMINISHING SPEEDS
FORECAST ALOFT...DOWN TO 5KT AT 850MB ON THE NAM BY 21Z SATURDAY...
PROVIDES FOR LIGHT WINDS FOR THE END OF THE TAF PERIOD.

LOW LEVEL FLOW BECOMES SOUTHEASTERLY BY SUNDAY AFTERNOON AS SURFACE
HIGH MOVES OFFSHORE. THIS FLOW WILL LIKELY USHER THE HUMID AIR BACK
INTO THE REGION LATE SUNDAY AFTERNOON AND EVENING. THUS...EXPECT A
RETURN TO EARLY MORNING MVFR/IFR CONDITIONS CAUSED BY STRATUS OR FOG
MONDAY MORNING AND AGAIN TUESDAY MORNING.

&&

.CLIMATE...
DRY AND HOT CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH ACROSS
CENTRAL NORTH CAROLINA. IN FACT... IF WE EXPERIENCE NORMAL
TEMPERATURES FOR THE REST OF THE MONTH RDU WOULD BREAK THE RECORD
FOR THE WARMEST AUGUST ON RECORD... AND GSO WOULD FALL A TENTH OF A
DEGREE SHORT OF THE WARMEST AUGUST ON RECORD. HOWEVER...
TEMPERATURES THROUGH THE END OF AUGUST LOOK TO BE AT OR ABOVE
NORMAL. THUS... THE RECORDS LISTED BELOW ARE LIKELY TO FALL.

TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD.

        GSO              RDU
    (SINCE 1929)     (SINCE 1944)

1)  80.0/1975         80.6/1995
2)  79.7/1988         80.5/2006
3)  79.4/2006         80.3/1988
4)  79.4/1995         80.2/2005
5)  79.3/2005         80.0/1999

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...RFG
SHORT TERM...RLH
LONG TERM...RLH
AVIATION...DJF/WSS
CLIMATE...
Hazardous weather outlook, Aug 17, 12:19 PM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1219 PM EDT FRI AUG 17 2007

NCZ007>011-021>028-038>041-043-180900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
1219 PM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON.
THE MAIN SEVERE WEATHER THREAT WILL BE EXCESSIVE LIGHTNING AND
ISOLATED WIND GUSTS NEAR 60 MPH. THE THUNDERSTORM THREAT WILL
DIMINISH BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THAT OCCUR
THIS AFTERNOON.

NCZ042-073>078-083>086-088-089-180900-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1219 PM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE
MAIN SEVERE WEATHER THREAT WILL BE EXCESSIVE LIGHTING AND ISOLATED
WIND GUSTS AS HIGH AS 75 MPH. THE SEVERE WEATHER THREAT WILL BE
GREATEST BETWEEN 2 PM AND 8 PM. THE AMOUNT OF LIGHTNING STRIKES
EXPECTED MAY SPARK A FEW PROPERTY FIRES.

FINALLY...AFTERNOON TEMPERATURES IN THE MID AND UPPER 90S COMBINED
WITH THE HUMIDITY WILL PUSH THE HEAT INDEX TO BETWEEN 100 AND 104
DEGREES THIS AFTERNOON. PEOPLE WORKING OUTDOORS WILL NEED TO TAKE
FREQUENT BREAKS OUT OF THE SUN AND DRINK PLENTY OF FLUIDS TO WARD
OFF POSSIBLE COMPLICATIONS FROM THE HEAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON AND
EARLY EVENING.

WSS

In the hours before

Special weather statement, Aug 17, 11:16 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1116 PM EDT FRI AUG 17 2007

NCZ042-180400-
JOHNSTON-
1116 PM EDT FRI AUG 17 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH
MIDNIGHT EDT...

AT 1116 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COATS CROSSROADS...OR ABOUT 13 MILES WEST OF SMITHFIELD...MOVING
SOUTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FOUR OAKS AND
SMITHFIELD.

GUSTY WINDS OF UP TO 45 MPH...VERY HEAVY RAIN AND LIGHTNING CAN BE
EXPECTED WITH THE STORM. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. STAY
TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 11:19 PM EDTSevere Thunderstorm WarningRAHJohnston41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.